I had been taking protonix 40mg twice a day for GERD prior to having my gallbladder removed last Monday. Starting yesterday and today I have been having frequent heart palpitations. I just completed a z-pack for strep throat that developed after the surgery last week but did as directed and took the protonix one or more hours before I took the antibiotic. Could stopping the protonix after taking it for a month be the cause of the palpitations or something else?
Hi, there are no known interactions between z-pack and protonix, so your palpitations may not be related to the medications.The throat infection and the surgery can cause an increased heart rate and consequent palpitations. So, wait for the infection and inflammation to subside, if it still persists then consult your doctor to rule out other causes for palpitations like arrhythmias and hyperthyroidism. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.